Posted by GuardiAngel on November 7, 2009, at 13:15:01
In reply to Re: Do SSRI's cause dopamine depletion, posted by Alexanderfromdenmark on March 4, 2009, at 16:20:32
I have been taking Celexa for ten years. For the last three or so years I have been _extremely_ tired and sleepy (which was not my baseline pattern). This made me lose the will to live (though I was not suicidal---just waiting to die). Now, Wellbutrin has been added and I feel "normal". That made me think: maybe SSRI's somehow reduce dopamine levels/sensitivity...and so a google search brought me to this site and thread.
This is very scary and tragic if true and must be added on top of severe withdrawal symptoms (panic attacks and more) I had two years ago when I was off celexa (in an attempt to switch to cymbalta).
I wish I had never been on SSRI's for such a long time. And I wish that both doctors and patients would realize that taking any anti-depressant is not a matter that should be taken lightly.